Can Metformin Cause Heart Palpitations

Can metformin cause heart palpitations

Metformin And Palpitations. Are They Related?

Patients with type 2 diabetes are frequently prescribed metformin, which is a glucose-regulating medication. It aids in the regulation of blood sugar levels in the body. Metformin, on the other hand, has been linked to heart palpitations in some individuals. In this blog post, we’ll talk about the connection between metformin and heart palpitations, as well as what you can do if you’re experiencing this adverse reaction.
So far, there isn’t a lot of information available about whether metformin can cause palpitations or it can alleviate them. There are only a few clinical trials currently taking place, so we need more information before we can say for certain whether metformin is beneficial in this situation. Basic research has demonstrated that taking metformin can help to reduce the risk of developing abnormal heart rhythms. Rhythm problems causing palpitations of the heart, both atrial and ventricular, are included. The benefits of taking metformin are thought to be derived from a variety of molecular, cellular, electrophysiological, and structural modifications. There are a few exceptions, such as in the case of elderly diabetics or patients who have recently undergone cardiac surgery, or in the case of patients who have kidney or liver problems.

Lactic Acidosis Induced By Metforin Can Lead to Palpitations

Lactic acidosis is a potentially life-threatening condition that can occur in patients with diabetes who are taking metformin for their diabetes. People who have kidney or liver problems are more likely to experience this. Metformin has been linked to irregular heartbeats, palpitations as well as kidney and liver dysfunction in some studies.
Lactic acidosis is a serious condition that can be fatal if not treated. In this condition, there is an excessive amount of lactate or lactic acids in the blood, lowering its pH and making it difficult for other chemicals to perform their functions correctly.
It occurs when metformin levels rise due to a failure to clear them from our systems quickly enough, causing us to enter an acidic state, where more harm will be caused by any medication you take unless it is dealt with promptly.
You should be on the lookout for signs of lactic acidosis if you have diabetes and are taking metformin. These symptoms include shortness of breath, rapid breathing, and chest pain. You should seek medical attention as soon as possible if you experience any of these symptoms.
If you are looking for a natural alternative to metformin because you can’t take metformin, read this article for metformin alternatives.

Bottomline, In order to help control blood sugar levels, metformin is frequently prescribed as a first-line treatment for type 2 diabetes in both adults and children. Metformin is generally considered to be safe and effective; however, some people do experience side effects while taking the medication. The possibility of palpitations or an irregular heartbeat is a side effect to consider. The symptoms of palpitations include a racing heart, chest pain, shortness of breath, and dizziness, among other things. If you experience any of these symptoms, it’s critical that you consult with your physician. Palpitations are not usually a serious problem and can be easily managed in the majority of cases. However, in rare instances, they may be a symptom of a more serious underlying problem. If you have any concerns, make sure to discuss them with your physician.
Want to Learn A lot More About Metformin? Read this comprehensive Metformin review written by the leading endocrinologist Dr. Ergin.
About the author: Dr. Ahmet Ergin is the author of The Ultimate Diabetes Book and the Founder of the SugarMD youtube channel. He practices in Port Saint Lucie, FL as an endocrinologist physician.

Leave a Reply